Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have lot of itching in eyes, got swelling in eyes. Using neosprin eyedrop. Suggest?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
hi doctor. i am facing lot of itching in my eyes. please suggest what can be done to treat the same.
i had got swelling in my eye few days back which was not hurting me unless i touch it. but now the swelling was gone and thr remains a small ball sort of thing in my lower lid. now along with it thr is lot n lot of itching. i am using neosporin-h eyedrop from few day since it was swollen.
Posted Sat, 5 Oct 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 37 minutes later
Brief Answer:
It is inflammatory swelling of the glands of lid.

Detailed Answer:
Hello,
Welcome to Health Care Magic

The history you have provided suggest inflammatory swelling involving the lower eye lid which was painful to touch indicating tenderness. The photographs you have provided show localized swelling involving the lower eyelid.

History and the clinical photographs show that you are having inflammatory swelling involving the glands of the eye lids called as XXXXXXX hordeolum. Since it is a infective condition neosporin -h eye drops which you are using should be stopped as the eye drop contains hydrocortisone, a steroid preparation.

The treatment of the condition is by oral antibiotic drugs, oral antiinflammatory drugs and antibiotic eye drops or eye ointments along with hot compress applied locally to the localized swelling in the eye lid. The itching in your case may be because of associated blepharitis which requires treatment by lid scrubs by cleaning the eye lid margin.

Most of the times hordeolum internum resolves completely with the above treatment, but in few cases it may become converted into a painless swelling called as chalazion as you have quoted in the hisotry. The chalazion requires treatment by hot compress and antibiotic eye drops and in cases not responding to treatment may require small incision and curettage by eye doctor.

Hence I have answered your query.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Have lot of itching in eyes, got swelling in eyes. Using neosprin eyedrop. Suggest? 2 hours later
hi doc, thanks for the reply. can u pls suggest some oral antibiotics, eyedrops i shall be using now?
 
 
Answered by Dr. Dadapeer K 17 minutes later
Brief Answer:
You require to be treated by antibiotic eye drops.

Detailed Answer:
Hello,

Since you are having inflammatory swelling involving the glands of the eyelids. You need to use any broad spectrum antibiotic, doctor and he will be able to guide you further regrading this matter by prescribing appropriate antibiotic eye drops depending on your case.

Since in your case pain is reduced and the swelling is organized to form a small solid swelling, most probably chalazion, your eye doctor will tell you whether you will respond to medical management or you require incision and curettage. Please discuss regarding these issues with your treating doctor.

Hope I have answered your query.

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor